Alert archive / Indiana / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 95, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at Jul 13, 2019, 8:15 PM CDT for Lake County, Indiana. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 13, 2019, 8:15 PM CDT (01:15 UTC)
- Expired
- Jul 13, 2019, 8:45 PM CDT
- In force
- 30 min
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
County Lake County, IN
The radar
The Chicago radar (KLOT), 61 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 7:01 PM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, Jul 13, 7:01 PM CDT, 1 hour 14 minutes before
Area Forecast Discussion National Weather Service Chicago/Romeoville, IL 701 PM CDT Sat Jul 13 2019 .SHORT TERM... 249 PM CDT Through tonight... Weak cold front continues to sag south across northern IL this afternoon in a very unstable but capped atmosphere. Surface based CAPE values pushing 4000 J/kg remain weakly capped per area aircraft soundings in an otherwise very weakly forced environment. Given limited convergence and forcing along the cold front... expect storms that do pop up this afternoon to remain limited in coverage. Coverage may be enhanced somewhat however by MCV currently associated with decaying convection over IA moving east. Current extrapolations have this MCV reaching north central IL by late afternoon. Otherwise lake breeze boundary also beginning to finally make a good push inland as best evidenced on the ORD TDWR. This boundary may also provide the bit of forcing needed to break through the cap and initiate showers and storms. Given these different possible scenarios will continue 25-35% POPs into the evening. Given the pop up nature of storms... any extrapolation won't be possible until after storms develop. Challenging forecast into the overnight as well with lack of any real forcing to support organized convection. That being said... some CAMS solutions continue to show storms organizing into clusters to our west this evening supported by an intensifying low level jet. These storms would then move east into the local area during the late evening and into the early overnight. Hence will continue to carry low showers/thunderstorm chances into the overnight. Ed F && .LONG TERM... 128 PM CDT Sunday through Saturday... For the long term forecast period, main concerns will focus around temperatures as several days with max temps in the lower to middle 90s are expected. By Sunday, the upper level pattern will be trending towards zonal flow over the nrn CONUS, including the Upper Midwest and Great Lakes regions. The upper level long wave pattern will be comprised of broad upper ridging centered over the Four Corners region and weaker upper ridging over the sern CONUS. The remnants of Hurricane Barry are expected to track north through a weakness in the upper level pattern, through the Lower Mississippi Valley. The longer range guidance is in relatively good agreement on the track of the remnants of Barry, reaching as far north as southern Illinois by Tuesday evening and then getting picked up and turning eastward as it interacts with the stronger westerlies, quickly moving away from the local area. There is a chance that some moisture associated with the tropical system could spread as far north as the southern portions of the CWA Tuesday into Tuesday night before lifting off to the east. Otherwise, as mentioned above, the trend for the long term forecast period will be for above normal temperatures with periodic low chances for shra/tsra. With a zonal pattern setting up across the region, timing of individual weak, sheared out shortwaves will be low confidence, so any PoPs will be slight chance to low chance. Highs from mid week into next weekend are expected to be at or above 90 F, with dewpoints,generally, in the lower 70s. This would suggest Heat Index reading above 100 F. The warmest and most humid days of the long term forecast period right now look to be Thursday and Friday when temperatures in the middle 90s and dewpoints in the middle 70s would combine for Heat Index readings of 105 to 110 degrees. There is some uncertainty towards the end of the period with the GFS suggesting a cold front pushing through the region on Friday, while the ECMWF is about 24 hours slower with the fropa, not until Saturday. && .AVIATION... For the 00Z TAFs... 701 PM...Primary forecast concern is thunderstorm potential this evening and again Sunday afternoon/evening. A cold front is moving across the area shifting winds to the northeast. A few thunderstorms have developed west and south of mdw. Confidence for how widespread thunder activity becomes this evening is low. Now that a few storms have formed with outflows along with the lake breeze/cold front...its possible that isolated thunderstorms will continue through mid/late evening...likely south of ord/dpa and near mdw/gyy. Maintained vicinity mention for the next few hours and after sunset any remaining activity should be well south of the terminals. Confidence remains low for thunder Sunday afternoon into Sunday evening. With no significant trends maintained prob mention with this forecast. There should be a lake breeze/easterly flow for ord/mdw/gyy and this may allow anything that does develop to remain west of ord/mdw. cms && .LOT WATCHES/WARNINGS/ADVISORIES... IL...None. IN...None. LM...None. && VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSCHICAGO WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Jul 13, 2:27 PM CDT, 5 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Chicago/Romeoville IL 227 PM CDT Sat Jul 13 2019 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 141930- Winnebago-Boone-McHenry-Lake-Ogle-Lee-De Kalb-Kane-DuPage-Cook- La Salle-Kendall-Grundy-Will-Kankakee-Livingston-Iroquois-Ford- Porter-Newton-Jasper-Benton- 227 PM CDT Sat Jul 13 2019 /327 PM EDT Sat Jul 13 2019/ This Hazardous Weather Outlook is for portions of North Central Illinois...Northeast Illinois and Northwest Indiana. .DAY ONE...Tonight. Weather hazards expected... Limited Thunderstorm Risk...with an associated: Limited Flooding Risk. Limited Excessive heat Risk. DISCUSSION... Scattered thunderstorms may pop up across the area this afternoon and evening. Cloud to ground lightning, occasional strong gusty winds, and brief heavy downpours are the main threats with these storms. Be ready to move indoors quickly if/when skies darken and storms approach your location. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Sunday... Limited Thunderstorm Risk. Limited Excessive Heat Risk. Monday... Limited Excessive Heat Risk. Tuesday and Wednesday... Limited Thunderstorm Risk. Limited Excessive Heat Risk. Thursday... Limited Thunderstorm Risk. Elevated Excessive Heat Risk. Friday... Elevated Excessive Heat Risk. DISCUSSION: Isolated thunderstorms are possible again on Sunday with additional periodic chances Tuesday through the end of the week. Heat indices in the mid 90s are expected Sunday through Wednesday. Heat indices may climb in excess of 105 degrees on Thursday and Friday. Overnight low temperatures all next week will also be oppressive, bringing little relief from the heat and humidity. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be necessary through tonight. GENERAL STORM MOTION OF THE DAY: Moving toward the east at 30 to 35 mph. LMZ740>745-141930- Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 227 PM CDT Sat Jul 13 2019 This Hazardous Weather Outlook is for portions of the Illinois nearshore waters of Lake Michigan and the Indiana nearshore waters of Lake Michigan. .DAY ONE...Tonight. Weather hazards expected... Limited Thunderstorm Risk. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Sunday... Limited Thunderstorm Risk. Tuesday through Thursday... Limited Thunderstorm Risk. Visit us at http://weather.gov/chicago Follow us on Facebook, Twitter, and Youtube at: www.facebook.com/nwschicago www.twitter.com/nwschicago www.youtube.com/nwschicago
In the hours before
Special weather statement, Jul 13, 6:30 PM CDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Chicago/Romeoville
630 PM CDT Sat Jul 13 2019
ILZ012-013-022-140000-
Kane IL-DuPage IL-Will IL-
630 PM CDT Sat Jul 13 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WILL...SOUTHEASTERN
KANE AND SOUTHWESTERN DUPAGE COUNTIES UNTIL 700 PM CDT...
At 630 PM CDT, Doppler radar was tracking a strong thunderstorm over
Naperville, moving east at 20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Aurora, Naperville, Bolingbrook, Downers Grove, Romeoville, Lisle,
Woodridge, North Aurora and Warrenville.
Including the following interstates...
I-55 between mile markers 265 and 267.
I-88 between mile markers 117 and 132.
I-355 between mile markers 16 and 21.
This includes... Benedictine University and North Central College.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4182 8800 4165 8808 4172 8825 4172 8827
4175 8834 4182 8832
TIME...MOT...LOC 2330Z 285DEG 16KT 4176 8821
RCSpecial weather statement, Jul 13, 6:59 PM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Chicago/Romeoville
659 PM CDT Sat Jul 13 2019
ILZ013-014-022-140030-
Cook IL-DuPage IL-Will IL-
659 PM CDT Sat Jul 13 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL WILL...SOUTHERN
DUPAGE AND CENTRAL COOK COUNTIES UNTIL 730 PM CDT...
At 658 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lisle to Woodridge to Bolingbrook.
Movement was east at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Naperville, Bolingbrook, Wheaton, Downers Grove, Lombard, Romeoville,
Glen Ellyn, Westmont, Lisle, Hinsdale, Westchester, Lemont, La
Grange, Burr Ridge, Oak Brook, Willow Springs, Woodridge, Darien,
Warrenville and Western Springs.
Including the following interstates...
I-55 between mile markers 266 and 278.
I-88 between mile markers 125 and 138.
I-355 between mile markers 9 and 23.
This includes... Argonne National Laboratory, Benedictine
University, College of DuPage, Morton Arboretum, and North Central
College.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4186 8789 4173 8786 4162 8793 4171 8819
4179 8820 4184 8816
TIME...MOT...LOC 2358Z 278DEG 16KT 4181 8806 4175 8803 4169 8807
RCSpecial weather statement, Jul 13, 7:24 PM CDT, 51 minutes before
Special Weather Statement National Weather Service Chicago/Romeoville 724 PM CDT Sat Jul 13 2019 ILZ014-INZ001-140100- Cook IL-Lake IN- 724 PM CDT Sat Jul 13 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COOK AND NORTHWESTERN LAKE COUNTIES UNTIL 800 PM CDT... At 723 PM CDT, Doppler radar was tracking a strong thunderstorm over Dolton, moving east southeast at 25 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Hammond, Gary, Calumet City, East Chicago, Schererville, Lansing, Highland, Blue Island, Munster, Dolton, Griffith, Midlothian, Posen, Burnham, Harvey, South Holland, Markham, Dixmoor, Thornton and Phoenix. Including the following interstates... I-57 between mile markers 350 and 353. I-94 between mile markers 68 and 74. I-294 between mile markers 68 and 74. Indiana I-80 between mile markers 1 and 7. Indiana I-90 between mile markers 4 and 13. This includes... Purdue University Calumet and South Suburban College. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4150 8741 4162 8771 4169 8764 4161 8736 TIME...MOT...LOC 0023Z 292DEG 23KT 4162 8759 RC
Special weather statement, Jul 13, 7:56 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Chicago/Romeoville
756 PM CDT Sat Jul 13 2019
ILZ014-INZ001-140130-
Cook IL-Lake IN-
756 PM CDT Sat Jul 13 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COOK AND NORTHERN
LAKE COUNTIES UNTIL 830 PM CDT...
At 756 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hammond to Homewood. Movement was east at
20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Hammond, Gary, Calumet City, Portage, Merrillville, Chicago Heights,
East Chicago, Schererville, Hobart, Lansing, Highland, Munster,
Dolton, Griffith, Lake Station, Flossmoor, Glenwood, Burnham, Oak
Forest and Harvey.
Including the following interstates...
I-57 between mile markers 346 and 347.
I-80 between mile markers 153 and 155.
I-94 between mile markers 71 and 74.
I-294 between mile markers 71 and 74.
Indiana I-80 between mile markers 1 and 15.
Indiana I-90 between mile markers 5 and 21.
Indiana I-94 near mile marker 16.
Indiana I-65 between mile markers 256 and 261.
This includes... Indiana University Northwest, Purdue University
Calumet, Prairie State College, South Shore Rail Cats Baseball, and
South Suburban College.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4147 8753 4158 8775 4163 8764 4164 8744
4162 8729 4162 8722 4152 8722
TIME...MOT...LOC 0056Z 288DEG 17KT 4159 8746 4156 8764
RCThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 8:09 PM CDT | Areal Flood Advisory | LOT | Cook | 3 hr |
| Jul 14, 4:33 AM CDT | Areal Flood Advisory | LOT | Ford, Livingston | 3 hr |
| Jul 14, 4:43 AM CDT | Special Weather Statement | LOT | Ford | 47 min |
| Jul 14, 5:26 AM CDT | Special Weather Statement | LOT | Ford | 49 min |
| Jul 14, 3:22 PM CDT | Special Weather Statement | LOT | Ogle | 23 min |
| Jul 14, 4:03 PM CDT | Special Weather Statement | LOT | Iroquois | 27 min |
| Jul 14, 5:59 PM CDT | Special Weather Statement | LOT | DuPage | 31 min |
| Jul 14, 6:21 PM CDT | Special Weather Statement | LOT | Boone | 24 min |
| Jul 14, 6:49 PM CDT | Special Weather Statement | LOT | Boone | 26 min |
| Jul 13, 7:24 PM CDT | Special Weather Statement | LOT | Lake | 36 min |
| Jul 13, 7:56 PM CDT | Special Weather Statement | LOT | Lake | 34 min |
| Jul 13, 8:33 PM CDT | Special Weather Statement | LOT | Lake | 27 min |
| Jul 14, 1:10 AM CDT | Special Weather Statement | LOT | Jasper | 35 min |
| Jul 14, 1:29 AM CDT | Severe Thunderstorm Warning | LOT | Jasper | 46 min |
| Jul 14, 1:51 AM CDT | Areal Flood Advisory | LOT | Jasper | 114 min |
| Jul 14, 2:11 AM CDT | Severe Thunderstorm Warning | LOT | Jasper | 49 min |
| Jul 14, 3:10 AM CDT | Special Weather Statement | LOT | Benton | 50 min |
| Jul 14, 3:33 AM CDT | Areal Flood Advisory | LOT | Jasper | 3 hr |
| Jul 14, 2:22 PM CDT | Special Weather Statement | LOT | Jasper, Newton | 23 min |
| Jul 14, 2:34 PM CDT | Areal Flood Advisory | LOT | Jasper, Newton | 3 hr |
| Jul 14, 3:41 PM CDT | Special Weather Statement | LOT | Newton | 19 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.